Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So being very silly I used a lot of differin each night for the past 14-20 days or so. Does this mean that it would not have been working? I am going to use the pea sized amount but what effects has my overuse had? It would be a relief to know that I haven't wasted 2-3 weeks so far!

I haven't noticed much of a difference recently, I have stll had new pimples but they go away quickly with the differin/eryacne combo but I do have lots of marks and spots on my cheeks and chin. I also have a smaller amount on my forehead but it's not that bad up there.

Thanks!

Edited by johnbonfire2
Link to post
Share on other sites

I dont think it effects its use, just it drys your skin out more and doesnt increase the effect, since no more of it is actually touching your skin.

Ok cool. Yeah it did dry my skin out a little but I just assumed that was a side effect of it anyway since I've heard of worse side effects on other treatments.

Link to post
Share on other sites

"since no more of it is actually touching your skin," wrong. It will absorb into your skin. Doesn't mean that's a good thing. There is a balance between skin resiliency and harshness of product, and if you overuse a harsh product and damage the skin, there are consequences. It normally causes excessive dryness and irritation that leads to increased breakouts. Luckily you aren't experiencing as much drying, so as long as you slow down you should be good.

You might experience a breakout if your skin adjusted to the excessive use, meaning it isn't sensitized to a pea-sized amount anymore. In this case, wait out this cycle and see if you can get back to using a pea-sized amount. If you find yourself getting dryer and dryer, it might be because of the previous excessive application. If you start flaking terribly within the next week or so, skin red and raw, it would be VERY good to stop the Differin for at least 3 days, and simply washing and moisturizing morning and night. You can resume the pea-sized amount when your skin heals.

Whatever happens, just give it time. It seems like you didn't do a lot of harm so just wait it out.

Edited by Vanbelle
Link to post
Share on other sites

"since no more of it is actually touching your skin," wrong. It will absorb into your skin. Doesn't mean that's a good thing. There is a balance between skin resiliency and harshness of product, and if you overuse a harsh product and damage the skin, there are consequences. It normally causes excessive dryness and irritation that leads to increased breakouts. Luckily you aren't experiencing as much drying, so as long as you slow down you should be good.

You might experience a breakout if your skin adjusted to the excessive use, meaning it isn't sensitized to a pea-sized amount anymore. In this case, wait out this cycle and see if you can get back to using a pea-sized amount. If you find yourself getting dryer and dryer, it might be because of the previous excessive application. If you start flaking terribly within the next week or so, skin red and raw, it would be VERY good to stop the Differin for at least 3 days, and simply washing and moisturizing morning and night. You can resume the pea-sized amount when your skin heals.

Whatever happens, just give it time. It seems like you didn't do a lot of harm so just wait it out.

I don't notice any dryness at all. My skin feels fine all the time. I do however have worse acne then I did at the start of my treatment but I think that is the initial breakout.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×